Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 12:44 PM CDT for 4 counties in Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 12:44 PM CDT (17:44 UTC)
- Expired
- Jun 3, 2012, 1:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:30 PM CDT | FUNNEL CLOUD | Glen, MS | FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE TORNADO NEAR GLEN. |
| Jun 3, 1:30 PM CDT | HAIL 0.5 | W Glen, MS | PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS54 KMEG 031744
SVRMEG
MSC003-009-117-139-031830-
/O.NEW.KMEG.SV.W.0211.120603T1744Z-120603T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 130 PM CDT
* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF
THEO...OR 15 MILES NORTHWEST OF RIPLEY...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE
AND CORINTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3462 8848 3484 8916 3500 8911 3500 8889
3495 8838
TIME...MOT...LOC 1744Z 285DEG 32KT 3490 8901
$$
RRH3 follow-up statements
278
WWUS54 KMEG 031758
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT SUN JUN 3 2012
MSC009-031808-
/O.CAN.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
BENTON MS-
1258 PM CDT SUN JUN 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
AT 1258 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3482 8898 3491 8899 3496 8892 3495 8838
3462 8848
TIME...MOT...LOC 1758Z 285DEG 32KT 3487 8886
$$
MSC003-117-139-031830-
/O.CON.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
TIPPAH MS-PRENTISS MS-ALCORN MS-
1258 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR ALCORN...NORTHWESTERN PRENTISS AND CENTRAL TIPPAH COUNTIES...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TIPLERSVILLE...OR 10 MILES NORTHEAST OF RIPLEY...MOVING EAST AT 35
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
CORINTH...FALKNER...KOSSUTH...RIENZI...WALNUT...TIPLERSVILLE...
CHALYBEATE...PEOPLES...GIFT...FARMINGTON...STRICKLAND...JOBES AND
ALLENTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3482 8898 3491 8899 3496 8892 3495 8838
3462 8848
TIME...MOT...LOC 1758Z 285DEG 32KT 3487 8886
$$
RRH842 WWUS54 KMEG 031812 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 112 PM CDT SUN JUN 3 2012 MSC003-117-139-031830- /O.CON.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/ TIPPAH MS-PRENTISS MS-ALCORN MS- 112 PM CDT SUN JUN 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR ALCORN...NORTHWESTERN PRENTISS AND EAST CENTRAL TIPPAH COUNTIES... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRUMTOWN...OR 13 MILES SOUTHWEST OF CORINTH...MOVING EAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE... CORINTH...KOSSUTH...RIENZI...PEOPLES...FARMINGTON...STRICKLAND... JOBES...ALLENTOWN...BIGGERSVILLE...HIGHTOWN...CRUMTOWN...COLLINSTOWN AND GASTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3479 8887 3493 8885 3495 8838 3462 8848 TIME...MOT...LOC 1812Z 285DEG 32KT 3485 8867 $$ RRH
136 WWUS54 KMEG 031820 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 120 PM CDT SUN JUN 3 2012 MSC139-031830- /O.CAN.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/ TIPPAH MS- 120 PM CDT SUN JUN 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TIPPAH COUNTY IS CANCELLED... AT 120 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3478 8873 3492 8872 3495 8838 3462 8848 TIME...MOT...LOC 1820Z 285DEG 32KT 3483 8859 $$ MSC003-117-031830- /O.CON.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/ PRENTISS MS-ALCORN MS- 120 PM CDT SUN JUN 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR ALCORN AND NORTH CENTRAL PRENTISS COUNTIES... AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLENTOWN...OR 9 MILES SOUTHWEST OF CORINTH...MOVING EAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH... KOSSUTH...RIENZI...FARMINGTON...STRICKLAND...JOBES...ALLENTOWN... BIGGERSVILLE...HIGHTOWN AND GASTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3478 8873 3492 8872 3495 8838 3462 8848 TIME...MOT...LOC 1820Z 285DEG 32KT 3483 8859 $$ RRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 3, 9:45 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT SUN JUN 3 2012 .UPDATE... NUMEROUS THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF A SURFACE WARM FRONT FROM SRN MO INTO NCTRL/NERN AR. ADDITIONAL ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING TO THE ESE ALONG THIS FRONT ACROSS SWRN TN AND NERN MS. THE ACTIVITY OVER NERN AR IS BEING ENHANCED BY AN MCV OVER NERN OK. THINK ACTIVITY WILL CONTINUE TO BECOME MORE WIDESPREAD THROUGH THE DAY AS THIS MCV PUSHES EAST INTO AN INCREASINGLY UNSTABLE AIRMASS. RELATIVELY WEAK SHEAR SHOULD KEEP STORMS SOMEWHAT DISORGANIZED...BUT A FEW MAY STILL APPROACH SEVERE LIMITS GIVEN STEEPENING MID LEVEL LAPSE RATES ASSOCIATED WITH ADVANCING EML. INCREASED POPS TODAY...ESPECIALLY ACROSS THE NORTHERN AREAS WHERE ONGOING CONVECTION MAY EXPAND INVOF MCV. BORGHOFF && .PREV DISCUSSION... /ISSUED 451 AM CDT SUN JUN 3 2012/ DISCUSSION... A LARGE SCALE BLOCKING PATTERN REMAINS IN PLACE ACROSS THE LOWER 48 TODAY AND THIS OMEGA BLOCK PATTERN SHOULD PERSIST INTO NEXT WEEK. THIS WILL KEEP THE MID SOUTH POSITIONED BENEATH FASTER NORTHWEST FLOW ALOFT INTO EARLY NEXT WEEK. AT THE SURFACE...A WARM FRONT CURRENTLY STRETCHES FROM LOW PRESSURE OVER CENTRAL OKLAHOMA ACROSS CENTRAL ARKANSAS INTO SOUTHWEST MISSISSIPPI. THIS WARM FRONT SHOULD CONTINUE TO LIFT NORTHWARD INTO NORTHERN PORTIONS OF THE MID SOUTH BY LATE THIS AFTERNOON. THIS FRONT WILL USHER IN A WARMER AND MUCH MORE HUMID AIRMASS...WITH DEWPOINTS RISING INTO THE MIDDLE AND UPPER 60S SOUTH OF THE FRONT. THE AIRMASS SHOULD DESTABILIZE WITH SURFACE HEATING LATER TODAY ALONG AND SOUTH OF THE FRONT AS IT LIFTS NORTHWARD. MLCAPES SHOULD INCREASE IN EXCESS OF 2500 J/KG...LI/S WILL RANGE FROM -6C TO -10C...AND MID LEVEL LAPSE RATES WILL APPROACH 7.0 C/KM NEAR AND SOUTH OF THE FRONT. RELATIVELY LOW MID LEVEL HEIGHTS AND MINIMAL CAPPING NEAR THE FRONTAL BOUNDARY SHOULD ALLOW ISOLATED TO SCATTERED STORMS TO FORM LATER THIS AFTERNOON IN THE VICINITY OF THE WARM FRONT. MID LEVEL FLOW ON THE ORDER OF 30-40 KTS AND MODERATE INSTABILITY WOULD ALLOW ANY STORMS THAT CAN DEVELOP TO APPROACH SEVERE LIMITS. THE PRIMARY THREATS WITH STORMS THIS AFTERNOON WILL BE DAMAGING WINDS AND LARGE HAIL. BY LATE THIS EVENING...A MID LEVEL SHORTWAVE CURRENTLY OVER WESTERN KANSAS AND OKLAHOMA WILL MOVE EAST AND HELP TO INITIATE NEW THUNDERSTORM DEVELOP OVER SOUTHERN MISSOURI BEFORE MIDNIGHT. THIS ACTIVITY SHOULD ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) WHICH WILL MOVE QUICKLY SOUTHEAST ALONG THE WARM FRONT INTO THE MID SOUTH AFTER MIDNIGHT. THE ATMOSPHERE SHOULD REMAIN QUITE UNSTABLE OVERNIGHT ALONG AND SOUTH OF THE STALLING WARM FRONT WHICH SHOULD POSITION ITSELF ACROSS NORTHERN PORTIONS OF THE AREA. MLCAPE VALUES SHOULD REMAIN BETWEEN 1000-1500 J/KG...LI/S WILL REMAIN BETWEEN -3C AND -6C...AND MID LEVEL LAPSE RATES SHOULD REMAIN NEAR 7.0 C/KM. THIS UNSTABLE AIRMASS COMBINED WITH DEEP LAYER SHEAR BETWEEN 30-40 KTS...SHOULD ALLOW FOR A CONTINUED AND POSSIBLY EXPANDING THREAT FOR SEVERE STORMS OVERNIGHT. THE GREATEST SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS. THERE MAY ALSO BE A CONTINUED THREAT FOR LARGE HAIL. IT APPEARS AT THIS TIME THAT THE TORNADO THREAT WILL BE RATHER LOW...SO PLAN TO REMOVE WORDING FROM THE LATEST HWO. THE MCS SHOULD BE EXITING THE FORECAST AREA AND MOVING INTO MIDDLE TENNESSEE AND NORTHERN ALABAMA BY MONDAY MORNING. THIS CONVECTIVE COMPLEX SHOULD SEND A CONVECTIVE OUTFLOW BOUNDARY SOUTH ACROSS OUR AREA DURING THE MORNING HOURS AS OVERALL CONVECTIVE COVERAGE AND INTENSITY WANES. THE ATMOSPHERE SHOULD DESTABILIZE ONCE AGAIN ALONG AND SOUTH OF THE OUTFLOW BOUNDARY BY MONDAY AFTERNOON WITH ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40 AS ANOTHER MID LEVEL SHORTWAVE DISTURBANCE MOVES OVER THE BOUNDARY. ONCE AGAIN...INSTABILITY LEVELS AND SUFFICIENT DEEP LAYER SHEAR SHOULD SUPPORT A FEW SEVERE THUNDERSTORMS. THIS ACTIVITY SHOULD CONTINUE INTO MONDAY NIGHT BEFORE EVENTUALLY DIMINISHING IN COVERAGE AND INTENSITY. ANOTHER STRONGER MID LEVEL SHORTWAVE WILL ROTATE ACROSS THE MID SOUTH ON TUESDAY HELPING TO SEND A SYNOPTIC COLD FRONT SOUTH ACROSS THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THE FRONT SHOULD EVENTUALLY STALL OUT EITHER ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA OR EVEN FURTHER SOUTH. THERE REMAINS QUITE A BIT OF MODEL SPREAD WITH REGARD TO THE EVOLUTION OF THE SHORTWAVE ON TUESDAY AND EVENTUAL SOUTHWARD PROGRESSION OF THE SURFACE FRONT. THE GFS CONTINUES TO BE MOST AGGRESSIVE WITH THE WAVE AND ADVANCES THE FRONT INTO A POSITION ALONG THE NORTHERN GULF COAST. THE LATEST ECMWF MAINTAINS ITS TREND OF A WEAKER NORTHERN STREAM WAVE AND TENDS TO STALL THE FRONT IN THE VICINITY OF NORTHERN MISSISSIPPI. THE EURO MODEL INTRODUCES ADDITIONAL SOUTHERN STREAM ENERGY BY MID WEEK WHICH TRIGGERS ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE FRONT FOR WEDNESDAY THROUGH THURSDAY. FOR NOW...WILL MAINTAIN SLIGHT CHANCES POPS ACROSS PORTIONS OF NORTH MISSISSIPPI THROUGH THURSDAY UNTIL MODEL GUIDANCE LOCKS ON TO A PARTICULAR SOLUTION. THE FRONT IS FINALLY PUSHED SOUTH OF THE ENTIRE AREA BY THE END OF NEXT WEEK AND INTO NEXT WEEKEND. SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH WITH BUILDING MID LEVEL HEIGHTS BY THE WEEKEND. THIS SHOULD ALLOW FOR DRY WEATHER ALONG WITH WARMER TEMPERATURES FOR THE END OF THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 12Z TAF CYCLE A WARM FRONT IS EXPECTED TO PUSH THROUGH TAF SITES TODAY WITH THE BEST TIME FOR SHOWER/THUNDERSTORM DEVELOPMENT ANTICIPATED TO OCCUR MAINLY AFTER 19Z...ESPECIALLY AT MEM/JBR. THUS...ADDED TEMPOS BETWEEN 21-23Z AT THESE LOCATIONS WITH PREVAILING VCTS AT ALL SITES. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ANTICIPATED LATER TONIGHT...MAINLY AFTER 04/06Z AS A CONVECTIVE SYSTEM DEVELOPS UPSTREAM ACROSS MISSOURI AND DROPS INTO THE LOWER MISSISSIPPI VALLEY LATER TONIGHT INTO MONDAY MORNING. ADDED VCTS IN AT MEM...MKL...JBR TO ACCOUNT FOR THIS SCENARIO. HOWEVER...CONFIDENCE REMAINS TOO LOW WITH TIMING TO INCLUDE TEMPOS FOR THE LATTER HALF OF THE PERIOD. VFR CONDITIONS EXPECTED TO PREVAIL WITH ONLY REDUCTIONS OCCURRING WITHIN THUNDERSTORMS. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 88 71 89 70 / 40 50 50 30 MKL 88 67 85 65 / 40 60 60 30 JBR 89 69 88 67 / 10 60 50 30 TUP 89 69 89 69 / 20 40 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 3, 11:39 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1139 AM CDT SUN JUN 3 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1139 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH. A WARM FRONT IS MOVING INTO THE MID SOUTH TODAY WITH THE ATMOSPHERE BECOMING UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE FRONT THIS AFTERNOON. THE LIKELIHOOD OF MORE WIDESPREAD THUNDERSTORMS INCREASES TONIGHT AS A COMPLEX DEVELOPS OVER MISSOURI AND PUSHES SOUTHEAST ACROSS THE MIDSOUTH. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION AND INTERACT WITH AN UNSTABLE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BORGHOFF
In the hours before
Special weather statement, Jun 3, 10:34 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1034 AM CDT SUN JUN 3 2012 MSZ001-002-031600- MARSHALL MS-DE SOTO MS- 1034 AM CDT SUN JUN 3 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1100 AM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER OLIVE BRANCH AT 1034 AM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3499 8942 3477 8946 3484 8994 3500 8991 TIME...MOT...LOC 1534Z 277DEG 24KT 3492 8981 RRH
Special weather statement, Jun 3, 11:40 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT SUN JUN 3 2012
MSZ002-003-031715-
BENTON MS-MARSHALL MS-
1140 AM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
WEST CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER BYHALIA AT 1140 AM CDT...MOVING EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3464 8931 3478 8972 3487 8972 3492 8969
3485 8924
TIME...MOT...LOC 1640Z 285DEG 25KT 3483 8965
RRHSpecial weather statement, Jun 3, 12:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT SUN JUN 3 2012
MSZ003-009-014-016-031745-
BENTON MS-UNION MS-PRENTISS MS-LEE MS-
1216 PM CDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES NORTHWEST OF NEW ALBANY AT 1216 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...LEE...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN AND NEW ALBANY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3430 8868 3451 8922 3463 8913 3462 8909
3460 8908 3460 8900 3452 8859
TIME...MOT...LOC 1716Z 289DEG 31KT 3453 8905
RRHSpecial weather statement, Jun 3, 12:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CDT SUN JUN 3 2012 MSZ003>005-009-TNZ090-031815- BENTON MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDEMAN TN- 1238 PM CDT SUN JUN 3 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 115 PM CDT FOR... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER CANAAN AT 1238 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...HARDEMAN...PRENTISS AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3495 8859 3471 8867 3485 8921 3503 8916 TIME...MOT...LOC 1738Z 285DEG 32KT 3492 8907 RRH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:34 AM CDT | Special Weather Statement | MEG | Marshall | 26 min |
| Jun 3, 11:40 AM CDT | Special Weather Statement | MEG | Marshall | 35 min |
| Jun 3, 12:16 PM CDT | Special Weather Statement | MEG | Union | 29 min |
| Jun 3, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 24 min |
| Jun 3, 12:38 PM CDT | Special Weather Statement | MEG | Tippah | 37 min |
| Jun 3, 12:56 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 49 min |
| Jun 3, 1:24 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 36 min |
| Jun 3, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 34 min |
| Jun 3, 2:01 PM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| Jun 3, 2:20 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Jun 3, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.